Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Skin around genitals and other areas turned white in patches. Is this STD?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2372 Questions
Hi Doctor I am a mixed race 40 years old Male. A couple of years ago my skin around my genital area and other small areas in my body, turned white in patches. What can this be and is it a STD, or can it be something else. Thank you
Posted Sun, 8 Dec 2013 in Pigmentation Problems
Answered by Dr. Ilyas Patel 15 minutes later
Brief Answer: You may be having vitiligo... Detailed Answer: Hi, After reading small history, it seems that you may be having vitiligo.You do not worry. It is not STD. There is definite treatment, one can try to improve the color. I may suggest some remedy. But I would like to have photographs of the affected parts, please post the photos. Please answer few questions.. Do you have any disease? Do you take any medicine? Family history of any skin disease or internal disease? Any history related to your disease. You give in detail. And not forget to post the photos. Ok.. Thanks. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Follow-up: Skin around genitals and other areas turned white in patches. Is this STD? 32 hours later
Thank you doctor for answer my question. I don't have any other medical conditions and I am not under any medication. Can you tell me what medicine can I use for Vertiligo you are the second doctor that tell me I might have that condition. I have attached some pictures I hope that helps you. Thank you XXXXX
Answered by Dr. Ilyas Patel 12 hours later
Brief Answer: Vitiligo is an autoimmune disease. Detailed Answer: Hi, welcome back.. Thanks for posting photos. Now I am sure that you are having vitiligo. There are white hairs in some patches and that suggests that you are having disease from long time. It is not STD, so, be calm and do not worry. Vitiligo is an idiopathic depigmentation of skin. Trauma may precipitate the disease. There are certain drugs which may improve the disease. Psoralen tablets like trioxalen 25 mg may be taken daily in the morning for few months to few years till you get good result. Immunomodulator like levamisole 50 mg tab daily at night for long time. Apply tacrolimus oint. or pacrolimus cream may be applied thrice a day. Psoralen containg cream or lotion or oil may be applied at noon on patches and expose the area to the sun for 5 min. Some time irritation may occur due to psoralen compounds.If difficult to expose to sun, you consult dermatologist having facility of PUVA unit. I hope you might get good result. If any query still, you may ask me. Thanks with best wishes. Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor